Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 13, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 1994, 5:52 AM CST for McIntosh County, Oklahoma. It was in force for 53 min.
The area
The counties it named.
The facts
- Issued
- Mar 24, 1994, 5:52 AM CST (11:52 UTC)
- Expired
- Mar 24, 1994, 6:45 AM CST
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County McIntosh County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3577 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 241154 SVRTUL OKC091-241245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 552 AM CST THU MAR 24 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 645 AM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...WESTERN MCINTOSH COUNTY AT 550 AM...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF HANNA. MOVEMENT WAS NORTHEAST AT 15 MILES AN HOUR. THE COMMUNITIES OF HANNA AND RAIFORD ARE IN THE PATH OF THIS STORM. HAIL TO THE SIZE OF A QUARTER CAN BE EXPECTED IN THE WARNED AREA. DURING THE STORM MOVE INDOORS AND STAY AWAY FROM WINDOWS. TO PROTECT YOURSELF FROM LIGHTNING DO NOT USE THE TELEPHONE OR HAND HELD ELECTRICAL APPLIANCES...UNLESS IN AN EMERGENCY. MOTORISTS SHOULD EXERCISE CARE WHEN APPROACHING LOW WATER CROSSINGS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:05 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 24, 4:05 AM CST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 400 AM CST THU MAR 24 1994 MESONET HAS BEEN QUITE USEFUL IN FINDING BOUNDARIES DURING THE NIGHT. WIND SHIFT APPARENTLY ALONG A SALISAW-ADA LN. MOISTURE STILL FOUND BEHIND BDRY WITH TIGHT DEWPOINT GRAD FROM COOKSON-SHAWNEE. EXPECT BOTH FEATURES TO CONT SOUTH TDY. WTR VAPOR SHOWS ACTIVE SUBTROPICAL JET WITH PIECES OF ENERGY COMING OUT OF E PAC UPR LOW. ALSO VORT MAX IS NOTED ACROSS N MEX WHICH MDLS PROG INTO S CENT OK BY 00Z FRI. THESE FEATURES TO PROVIDE SOME FORCING SO WL CONT WITH POPS MAINLY ACROSS E CENT AND SE SXNS. WITH MOISTURE REMAINING ACROSS SE ZNS AND LIS FORECASTED AROUND -4 TO -6 ACROSS SOUTHEAST OKLAHOMA...TSTMS WL REMAIN IN FCST. HIGHER BASED STRMS POSSIBLE A LTL FURTHER N AS WELL WITH VORT MAX APPROACHING. SOME ECHOES BEGINNING TO SHOW UP ON 88D AND THESE APR TO BE ALLIGNED ALONG DEWPT GRAD. THK PTN BECOMING INCREASINGLY CONFLUENT TONIGHT AND FOR NOW WL JUST HV LOW POPS IN EXTREME SE. MDLS SHOW GUD ISENT LIFT DEVELOPING OVR AREA ON FRI SO WL MENTION LOW POPS ACROSS MOST ZNS. ...10... TUL 66/42/59 112 BVO 63/42/58 -12 MLC 79/47/64 322 IDB 74/48/65 332 .TUL...NONE.
In the hours before
Special weather statement, Mar 24, 5:24 AM CST, 28 minutes before
OKZ065-066-070-071-073-074-075-241230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 522 AM CST THU MAR 24 1994 ...THUNDERSTORMS DEVELOPING OVER EAST CENTRAL OKLAHOMA... AT 515 AM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF DEVELOPING THUNDERSTORMS ACROSS EAST CENTRAL OKLAHOMA. THE THUNDERSTORMS WERE SCATTERED 20 MILES EITHER SIDE OF A LINE FROM WELEETKA TO SALISAW. MOVEMENT WAS NORTHEAST AT 15 MILES AN HOUR. THE STRONGEST THUNDERSTORM WAS NEAR WELEETKA AND WILL MOVE INTO THE HENRYETTA AREA DURING THE NEXT HALF HOUR. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN... FREQUENT LIGHTNING AND SMALL HAIL. STAY TUNED TO THIS STATION FOR FURTHE0R UPDATES FROM THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.